Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 24, 2007, 3:37 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 3:37 PM MDT (21:37 UTC)
- Expired
- Aug 24, 2007, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 242140
FFWEPZ
NMC013-TXC141-250030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
337 PM MDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS INCLUDES THE CITY OF SUNLAND PARK...
WEST CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...CANUTILLO...
* UNTIL 630 PM MDT
* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN...
PAISANO DRIVE...INTERSTATE 10...AND SUNLAND PARK IN PARTICULAR
WILL EXPERIENCE THIS FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3179 10630 3194 10636 3198 10651 3192 10682
3175 10678 3169 10634
$$
AA1 follow-up statement
000
WGUS74 KEPZ 242206
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT FRI AUG 24 2007
NMC013-TXC141-242216-
EL PASO TX-DONA ANA NM-
406 PM MDT FRI AUG 24 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL DONA
ANA AND WEST CENTRAL EL PASO COUNTIES...
LAT...LON 3179 10630 3194 10636 3198 10651 3192 10682
3175 10678 3169 10634
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:17 PM MDT, 20 minutes earlier.
Area forecast discussion, Aug 24, 3:17 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 317 PM MDT FRI AUG 24 2007 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE SOUTHWEST...WHICH WILL GIVE US PLENTY OF SUN AND ABOVE NORMAL TEMPERATURES. ENOUGH MOISTURE...THOUGH...WILL REMAIN UNDER THE RIDGE TO KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST. BY THE MIDDLE PART OF NEXT WEEK THE RIDGE WILL WEAKEN AND WE WILL SEE MORE SEASONAL TEMPERATURES. && .DISCUSSION... A FAIR AMOUNT OF MOISTURE HAS SLIPPED BACK INTO THE REGION AND THE UPPER LEVEL HIGH IS TAKING A COUPLE OF DAYS BREAK SO WE HAVE PLENTY OF CONVECTION TODAY. STORMS ARE SHOWING VERY LITTLE MOVEMENT SO THERE WILL CONTINUE TO BE A THREAT OF HEAVY RAIN INTO THE EVENING HOURS. TOMORROW THE RIDGE WILL BEGIN TO NOSE BACK INTO SOUTHERN NEW MEXICO SO THE EASTERN PART OF THE CWA WILL BE A LITTLE MORE QUIET...BUT OUT WEST IT COULD STILL BE ACTIVE. BY SUNDAY THE RIDGE WILL SIT PRETTY MUCH DIRECTLY ON TOP OF US AND THAT WILL REALLY REDUCE OUR RAIN CHANCES THROUGH ABOUT TUESDAY. BY THE MIDDLE PART OF THE WEEK THE RIDGE WILL WEAKEN A BIT. THAT WILL LET OUR AFTERNOON HIGHS SLIP BACK TOWARD SEASONAL NORMALS. IN ADDITION SOME MOISTURE MAY SLIP BACK INTO THE REGION TO HELP INCREASE OUR RAIN CHANCES FROM WEDNESDAY INTO THE END OF THE WEEK. && .AVIATION...VALID 25/00Z-26/00Z WK PACIFIC TROUGH MOVG THRU CNTRL ROCKIES...WILL NUDGE DEEPER MOISTURE BACK SE ACROSS FAR SOUTHERN NM AND WEST TX. THIS WILL MEAN ISOLD TO SCT TSRA/MVFR VSBYS IN RA AND BLDU THROUGH 05Z AND AGAIN TMRW AFT 19Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 96 73 97 71 / 20 20 20 20 20 SIERRA BLANCA TX 69 93 68 95 66 / 20 20 20 20 20 LAS CRUCES 71 96 70 97 68 / 20 20 20 20 20 ALAMOGORDO 69 95 68 97 66 / 20 20 20 20 20 CLOUDCROFT 54 73 53 75 51 / 20 20 30 20 30 TRUTH OR CONSEQUENCES 69 95 68 97 66 / 20 20 20 20 20 SILVER CITY 62 87 61 89 60 / 30 20 30 20 30 DEMING 69 96 68 97 66 / 20 20 20 20 20 LORDSBURG 69 98 68 97 65 / 30 20 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Aug 24, 11:11 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT FRI AUG 24 2007 NMZ022>025-030>032-TXZ055-056-251715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1111 AM MDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 24, 2:15 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
215 PM MDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL WEED 32.80N 105.52W
08/24/2007 E1.00 INCH OTERO NM PUBLIC
AN EMPLOYEE AT THE WEED CAFE REPORTED QUARTER SIZE HAIL.
&&
FAUSETTSpecial weather statement, Aug 24, 3:23 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT FRI AUG 24 2007 NMZ032-TXZ055-242230- SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...LAS CRUCES...EL PASO 323 PM MDT FRI AUG 24 2007 ...STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA COUNTIES... STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA COUNTIES ARE DROPPING LARGE AMOUNTS OF PEA SIZED HAIL. LOCALIZED FLOODING CAN ALSO BE EXPECTED AS HEAVY RAIN IS ALSO ASSOCIATED WITH THESE STORMS. ADAIR
Special weather statement, Aug 24, 3:27 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 327 PM MDT FRI AUG 24 2007 NMZ022-030-242245- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-SOUTHWEST DESERT/BOOTHEEL NM- 333 PM MDT FRI AUG 24 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWESTERN NEW MEXICO... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EAST TO NORTHEAST OF LORDSBURG. MOVEMENT WAS TOWARD THE SOUTHWEST AT 10 MILES AN HOUR. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LORDSBURG AND ANIMAS...THOUGH OTHER STORMS ARE FORMING RAPIDLY AND MAY AFFECT OTHER LOCATIONS IN SOUTHERN GRANT AND HIDALGO COUNTIES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. LOCALIZED BLOWING DUST AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:50 PM MDT | Flash Flood Warning | EPZ | Otero | 115 min |
| Aug 24, 2:05 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 40 min |
| Aug 24, 2:36 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 39 min |
| Aug 24, 3:43 PM MDT | Flash Flood Warning | EPZ | Otero | 62 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.